MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3005
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical rationale: an impella cp device was inserted in a 69-year-old male patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs) prior to initiation of support.While in the cardiac catheterization lab (ccl), the patient expired.The physician mentioned a suspected material defect in the impella device.No further information regarding the case was provided.The post-procedure outcome was expired at explant.The device is unlikely to have contributed to the patient's death which was most likely due to the clinical condition of a critically ill patient with ami complicated by cgs.
 
Additional Manufacturer Narrative
Added b5 event description.
 
Event or Problem Description
Additional information has been provided: according to the physicians, there was no suspected causal relationship between the patient's death and the guidewire.The patient was described as hemodynamically highly unstable prior to the procedure and suffered from significant comorbidities.The impella cp device was successfully implanted, and the intended intervention could be performed.The physicians indicated that the clinical course and outcome were driven by the patient's critical baseline condition, rather than by the observed guidewire damage.At this stage, no indications were reported that the guidewire issue contributed to the patient¿s death.
 
Additional Manufacturer Narrative
Device information has been updated.The h6 (medical device problem code) has been revised.A04 is no longer applicable to this report.
 
Additional Manufacturer Narrative
Added b5 event description.
 
Event or Problem Description
Additional information has been provided: the death is conservatively being reported on the cp pump's guidewire due to the inability to conclusively dissociate the product from the patient outcome.An impella cp device was inserted in a 69-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock.The society for cardiovascular angiography and interventions (scai) shock stage was not reported.While in the cardiac catheterization laboratory, the patient expired.The treating physician reported an issue involving the introducer wire, which appeared twisted or frayed.Per the treating physicians, the concern was limited to the introducer wire, and it was relayed that the impella cp pump itself was functioning properly.The post-procedure outcome was death at explant.The field representative responded that the reported issue involving the introducer wire was not considered to be the cause of death.Based on the available information, the death is unlikely to be device-related and is most likely attributable to the patient¿s underlying critical illness, including acute myocardial infarction complicated by cardiogenic shock and a highly complex clinical course.
 
Additional Manufacturer Narrative
Additional information/updated b5.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.
 
Event or Problem Description
Additional information has been provided upon request: the damage was identified during the implantation procedure.However, the impella could be advanced without any difficulties and was successfully positioned.Yes, both calcifications and vessel kinking were present.No, i do not have any additional information available at this time.
 
Additional Manufacturer Narrative
B5 updated.The investigation is ongoing.
 
Event or Problem Description
Additional information has been provided upon request: "1.Yes, according to the treating physicians, the issue was related to the introducer wire, which appeared to be twisted/frayed.The impella cp pump itself was functioning properly without any technical malfunction.2.The pump itself was not considered to be the cause of death.This was a highly complex clinical case involving multi-organ failure.".
 
Additional Manufacturer Narrative
Added: d3, g1.The cause of the guidewire damage was not determined due to insufficient clinical details and no product return.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24456933
Report Number1220648-2026-04125
Device Sequence Number9969305
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(11)250203(10)8854091
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number8854091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer02/26/2026
04/27/2026
05/20/2026
05/29/2026
06/08/2026
06/16/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/05/2026
04/30/2026
05/21/2026
06/01/2026
06/09/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexMale